On a problem of Lehmer on partitions into squares

Michael D. Hirschhorn, James Allen Sellers

Research output: Contribution to journalReview article

4 Citations (Scopus)

Abstract

In 1948 D.H.Lehmer published a brief work discussing the difference between representations of the integer n as a sum of squares and partitions of n into square summands. In this article we return to this topic and consider four partition functions involving square parts and prove various arithmetic properties of these functions. These results provide a natural extension to the work of Lehmer.

Original languageEnglish (US)
Pages (from-to)279-287
Number of pages9
JournalRamanujan Journal
Volume8
Issue number3
DOIs
StatePublished - Sep 1 2004

Fingerprint

Partition
Sum of squares
Natural Extension
Partition Function
Integer

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory

Cite this

Hirschhorn, Michael D. ; Sellers, James Allen. / On a problem of Lehmer on partitions into squares. In: Ramanujan Journal. 2004 ; Vol. 8, No. 3. pp. 279-287.
@article{9d6b4b812af9436ebab1e1cd4b991b81,
title = "On a problem of Lehmer on partitions into squares",
abstract = "In 1948 D.H.Lehmer published a brief work discussing the difference between representations of the integer n as a sum of squares and partitions of n into square summands. In this article we return to this topic and consider four partition functions involving square parts and prove various arithmetic properties of these functions. These results provide a natural extension to the work of Lehmer.",
author = "Hirschhorn, {Michael D.} and Sellers, {James Allen}",
year = "2004",
month = "9",
day = "1",
doi = "10.1007/s11139-004-0138-0",
language = "English (US)",
volume = "8",
pages = "279--287",
journal = "Ramanujan Journal",
issn = "1382-4090",
publisher = "Springer Netherlands",
number = "3",

}

On a problem of Lehmer on partitions into squares. / Hirschhorn, Michael D.; Sellers, James Allen.

In: Ramanujan Journal, Vol. 8, No. 3, 01.09.2004, p. 279-287.

Research output: Contribution to journalReview article

TY - JOUR

T1 - On a problem of Lehmer on partitions into squares

AU - Hirschhorn, Michael D.

AU - Sellers, James Allen

PY - 2004/9/1

Y1 - 2004/9/1

N2 - In 1948 D.H.Lehmer published a brief work discussing the difference between representations of the integer n as a sum of squares and partitions of n into square summands. In this article we return to this topic and consider four partition functions involving square parts and prove various arithmetic properties of these functions. These results provide a natural extension to the work of Lehmer.

AB - In 1948 D.H.Lehmer published a brief work discussing the difference between representations of the integer n as a sum of squares and partitions of n into square summands. In this article we return to this topic and consider four partition functions involving square parts and prove various arithmetic properties of these functions. These results provide a natural extension to the work of Lehmer.

UR - http://www.scopus.com/inward/record.url?scp=15544370275&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=15544370275&partnerID=8YFLogxK

U2 - 10.1007/s11139-004-0138-0

DO - 10.1007/s11139-004-0138-0

M3 - Review article

VL - 8

SP - 279

EP - 287

JO - Ramanujan Journal

JF - Ramanujan Journal

SN - 1382-4090

IS - 3

ER -